MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); No Flow (2991)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); Patient Problem/Medical Problem (2688)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: complaint- (b)(4).Results pending completion of investigation.
 
Event or Problem Description
It was reported that the patient experienced increased pain.A revision procedure was performed and it was observed that the pump would not flow.The pump was subsequently explanted.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any nonconformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.The investigation confirmed an issue with the pump's flow.An analysis of the inlet and outlet valves confirmed that the inlet valve required a pull open current that exceeded specification.Internal complaint number: complaint (b)(4).
 
Event or Problem Description
Sales representative contacted technical solutions to report a patient's pump that was explanted.Representative stated that initially an underinfusion volume discrepancy was observed, with an expected volume of 14.5ml and an actual aspirated volume was 17ml.Representative reported that the battery level was "ok" and that there were no error messages.When the physician additionally disconnected the pump from the catheter there was significant csf back-flow.The physician then manually pushed saline through the cap port then decided to put saline into the reservoir to run the bolus.Technical solutions instructed the representative to program a pump prime when the catheter was disconnected from the pump, and the doctor saw one small bead form at the end, but it did not drip.The physician determined that the pump should be replaced since there was medication already in the pds which should have pushed additional volume out of the stem.However, the pump was not warmed when it was primed/disconnected from the pump.

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key8778060
Report Number3010079947-2019-00094
Device Sequence Number19332804
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public0100810335020082101972017160925
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2016
Device Model Number11827
Device Catalogue Number11827
Device Lot Number19720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;